Indian Journal of Pharmacology Home 

SHORT COMMUNICATION
[View FULLTEXT] [Download PDF]
Year : 2018  |  Volume : 50  |  Issue : 2  |  Page : 88--90

Clozapine-induced bicytopenia: An unusual side effect

Abhijeet D Faye, Vivek C Kirpekar, Rahul Tadke, Sushil Gawande, Sudhir H Bhave 
 Department of Psychiatry, NKP Salve Institute of Medical Sciences and Lata Mangeshkar Hospital, Nagpur, Maharashtra, India

Correspondence Address:
Dr. Abhijeet D Faye
Assistant Professor, Department of Psychiatry (OPD-10), 2nd Floor, OPD Building, NKP Salve Institute of Medical Sciences and Lata Mangeshkar Hospital, Digdoh Hills, Hingna Road, Nagpur - 440 019, Maharashtra
India

Agranulocytosis is a rare documented side effect of clozapine which can be associated with grave consequences. When it is associated with other blood dyscrasia, prognosis worsens further. In literature, there are very few cases of pancytopenia and bicytopenia caused by clozapine. We present a case of bicytopenia (reduced white and red blood cells' counts) caused by clozapine within a month of therapy and complicated by a Klebsiella pneumoniae infection. Patient improved in 3 weeks after stopping clozapine along with medical management in the Intensive Care Unit. Such side effects, though rare, can be life threatening and warrants intermittent complete blood monitoring besides regular assessment of granulocytes and neutrophils when any patient is prescribed clozapine.


How to cite this article:
Faye AD, Kirpekar VC, Tadke R, Gawande S, Bhave SH. Clozapine-induced bicytopenia: An unusual side effect.Indian J Pharmacol 2018;50:88-90


How to cite this URL:
Faye AD, Kirpekar VC, Tadke R, Gawande S, Bhave SH. Clozapine-induced bicytopenia: An unusual side effect. Indian J Pharmacol [serial online] 2018 [cited 2021 Nov 29 ];50:88-90
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2018;volume=50;issue=2;spage=88;epage=90;aulast=Faye;type=0